Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 130, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jul 21, 2000, 1:41 PM CDT for Pike County, Mississippi; Washington Parish, Louisiana. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 21, 2000, 1:41 PM CDT (18:41 UTC)
- Expired
- Jul 21, 2000, 2:15 PM CDT
- In force
- 34 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Washington Parish, LA, Pike County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 1:45 PM CDT | Thunderstorm Wind | Summit, MS | A barn and silo were damaged by thunderstorm winds. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 6.7 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 294 J/kg
- Mixed-layer CIN
- -238 J/kg
- Mixed-layer LCL
- 1429 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 211843 SVRNEW MSC113-211915- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 141 PM CDT FRI JUL 21 2000 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PIKE COUNTY IN SOUTHERN MISSISSIPPI THIS INCLUDES THE CITY OF MCCOMB * UNTIL 215 PM CDT * AT 138 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER SUMMIT...OR ABOUT 3 MILES NORTH OF MCCOMB...MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE... JUST NORTH AND EAST OF MCCOMB BETWEEN 145 AND 200 PM CDT THIS IS A DANGEROUS STORM...STAY INDOORS AWAY FROM WINDOWS. LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NEW ORLEANS. LAT...LON 3142 9050 3126 9058 3106 9032 3127 9030
1 follow-up statement
000 WUUS54 KLIX 211842 RRA SVRNEW LAC117-211915- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 141 PM CDT FRI JUL 21 2000 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WASHINGTON PARISH IN SOUTHEAST LOUISIANA THIS INCLUDES THE CITY OF FRANKLINTON * UNTIL 215 PM CDT * AT 138 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM ABOUT 5 MILES SOUTHWEST OF FRANKLINTON...MOVING SOUTHEAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 5 MILES WEST OF ENON AT 215 PM CDT LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NEW ORLEANS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 11:00 AM CDT, 2 hours 41 minutes earlier.
Area forecast discussion, Jul 21, 11:00 AM CDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 1100 AM CDT FRI JUL 21 2000 THERE IS MUCH GOING ON THIS MORNING WEATHERWISE. A SURFACE STATIONARY FRONT EXTENDS FROM KSHV TO KMCB TO KMOB. LAST NIGHTS MCS RESIDUALS SHOULD MOVE ALONG THE COLD SIDE OF THE FRONT INTO SW MISSISSIPPI LATER THIS AFTERNOON. A LARGE DYNAMICALLY DRIVEN THUNDERSTORM COMPLEX WAS ALSO MOVING WESTWARD ACROSS THE NW GULF. WITH NEAR RECORD TEMPS THIS SHOULD SPELL BETTER THAN LATELY POPS FOR THIS AFTERNOON AND TONIGHT. THE MIDNIGHT SHIFT LEFT UNQUALIFIED POPS FOR OVERNIGHT AND DEFINITELY AGREE WITH THAT RATIONALE. WILL LEAVE SECOND PERIOD ALONE AT THIS TIME BUT DID UPDATE TO INCREASE POPS TO 50 PERCENT IN MISSISSIPPI COUNTIES OF CWA...40 PERCENT SOUTHSHORE. LEFT KBTR AREA ALONE AS THIS AREA MAY MISS OUT ON ALL FEATURES OTHER THAN SEA BREEZE. ONE LARGE NEGATIVE TO ALL OF THIS IS THE PERSISTENCE OF LOW LEVEL WESTERLY WINDS. NONETHELESS MOISTURE FLUX CONVERGENCE ALONG THE STATIONARY BOUNDARY IS RATHER PRONOUNCED AND MODELS SUGGEST A TROP FOLD FEATURE MOVING INTO MS LATER THIS AFTERNOON. RICKS INDEX USING 348K THETAE LIFT FROM 850 MB OFF ACTUAL 12Z KSIL SOUNDING GAVE A 95% POP...PCPN 3.63...POTL 6.58 FOR TEMPS BELOW 75F. FMAP=3.73...RICKS INDEX 115...PROB SVR 8%...FCST GUSTS 37-47 KT...FCST HAIL 0.50 (MARBLE) WITH A VIL OF 64 J/KG. HAVE INCLUDED SOME SEVERE WORDING IN THE MS ZONES AND FLORIDA PARISHES OF SE LA. .NEW...NONE. LA...HEAT ADVZY FOR PARISHES SOUTH OF LAKE PONTCHARTRAIN. MS...NONE. 24
In the hours before
Special weather statement, Jul 21, 10:35 AM CDT, 3 hours 6 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-212100- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1035 AM CDT FRI JUL 21 2000 ...THERE IS A CHANCE FOR LOCALLY SEVERE THUNDERSTORMS THIS AFTERNOON... A COMPLEX WEATHER SITUATION IS UNFOLDING OVER THE DEEP SOUTH THIS MORNING AND INTO THE AFTERNOON HOURS. AN UPPER LEVEL DISTURBANCE MOVING SOUTHEAST ACROSS ARKANSAS WILL ENTER SOUTHWEST MISSISSIPPI LATER THIS AFTERNOON. A STATIONARY FRONT ALREADY LINGERS ACROSS SOUTHERN MISSISSIPPI. A LARGE SQUALL LINE OF THUNDERSTORMS IN THE NORTHWEST GULF OF MEXICO WILL APPROACH SOUTHEAST LOUISIANA THIS AFTERNOON. DAYTIME TEMPERATURES WILL ALSO REACH THE UPPER 90S BY 3 PM. THE COMBINATION OF THE APPROACHING WEATHER DISTURBANCES AND THE EXCESSIVE DAYTIME HEATING WILL BE CAPABLE OF PRODUCING STRONG THUNDERSTORMS. THE PRIMARY THREAT TODAY WILL BE WIND GUSTS GENERALLY 45 TO 55 MPH...PERIODS OF FREQUENT LIGHTING AND PEA TO MARBLE SIZED HAIL FROM THE STRONGER STORMS. LOCALLY HEAVY RAINFALL WITH RATES OF ONE AND A HALF TO TWO INCHES PER HOUR IS ALSO POSSIBLE. THE MAIN THREAT AREA WILL BE SOUTHWEST AND COASTAL MISSISSIPPI AND THE FLORIDA PARISHES OF SOUTHEAST LOUISIANA. WHILE MOST OF THE STORMS SHOULD REMAIN BELOW SEVERE LEVELS A FEW MAY BRIEFLY PULSE TO SEVERE CONDITIONS PRIMARILY BETWEEN 1 PM AND 5 PM CDT. LAW ENFORCEMENT AND EMERGENCY MANAGEMENT OFFICIALS SHOULD ANTICIPATE AN ACTIVE WEATHER DAY WITHIN THEIR JURISDICTIONS. SPOTTERS MAY BE ACTIVATED IN SOME LOCATIONS ONCE THUNDERSTORM DEVELOPMENT TAKES PLACE. FOR MORE WEATHER INFORMATION PLEASE VISIT OUR WEB-SITE AT WWW.SRH.NOAA.GOV/LIX (ALL LOWER CASE).
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 8:10 PM CDT | Flash Flood Warning | LIX | Pike | 2 hr |
| Jul 21, 1:53 PM CDT | Severe Thunderstorm Warning | LIX | Harrison, Jackson | 67 min |
| Jul 21, 2:16 PM CDT | Severe Thunderstorm Warning | LIX | Hancock | 29 min |
| Jul 21, 2:28 PM CDT | Severe Thunderstorm Warning | LIX | Amite, Pike | 47 min |
| Jul 21, 2:28 PM CDT | Severe Thunderstorm Warning | LIX | Walthall | 47 min |
| Jul 21, 2:40 PM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 75 min |
| Jul 21, 2:56 PM CDT | Severe Thunderstorm Warning | LIX | Harrison, Jackson | 49 min |
| Jul 21, 3:17 PM CDT | Severe Thunderstorm Warning | LIX | Hancock | 58 min |
| Jul 21, 3:52 PM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 53 min |
| Jul 21, 6:30 PM CDT | Severe Thunderstorm Warning | LIX | Wilkinson | 30 min |
| Jul 21, 3:12 PM CDT | Severe Thunderstorm Warning | LIX | Tangipahoa, Washington | 48 min |
| Jul 21, 3:12 PM CDT | Severe Thunderstorm Warning | LIX | Saint Helena | 48 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.